Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 146, NWS Houston/Galveston, TX

October 10, 2006Washington County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Oct 10, 2006, 10:33 AM CDT for Washington County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2006, 10:33 AM CDT (15:33 UTC)
Expired
Oct 10, 2006, 11:15 AM CDT
In force
42 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Washington County, TX

The radar

The Ft Hood radar (KGRK), 110 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 10, 6:43 AM CDTTornado WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 9:48 AM CDT, 45 minutes earlier.

Area forecast discussion, Oct 10, 9:48 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
948 AM CDT TUE OCT 10 2006

.DISCUSSION...
ONLY MINOR ADJUSTMENTS ARE BEING MADE TO THE CURRENT FORECAST.
THE CONVECTIVE COMPLEX WHICH IS MOVING EAST-NORTHEAST ACROSS THE
NW ZONES WILL EXPAND LATER THIS AFTERNOON WITH ADDITIONAL STORMS
EXPECTED TO DEVELOP ACROSS AREAS SE OF THE MCS. BUMPED POPS UP
ACROSS THE NORTH AND PORTIONS OF THE CENTRAL ZONES FOR THIS AFT.
ALSO LOWERED TEMPS A FEW DEGREES ACROSS N/NW AREAS AND RAISED
TEMPS A LITTLE ACROSS THE SW ZONES.

STILL LOOKS LIKE THERE WILL BE A SVR THREAT TODAY...LOW-LEVEL
SHEAR IS IMPRESSIVE IN THE VICINITY OF THE SECONDARY WF BOUNDARY
WHICH IS LOCATED FROM NEAR CLL TO IAH. COULD ALSO SEE SOME HAIL
AND STRAIGHT LINE WINDS. LOCALLY HVY RAINFALL IS ALSO A
POSSIBILITY WHERE TRAINING OCCURS. HWO HAS A GOOD HANDLE ON THIS
POSSIBILITY WITH LOCALLY 4 INCHES POSSIBLE. 33 &&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 10, 6:00 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
600 AM CDT TUE OCT 10 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-111200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
600 AM CDT TUE OCT 10 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL
TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL COMBINE
WITH INCREASING MOISTURE TO PRODUCE NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS SOUTHEAST TEXAS TODAY.

DUE TO INCREASING WIND SHEAR IN THE ATMOSPHERE...A FEW OF THESE
STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIMARY
SEVERE WEATHER THREAT WILL BE ISOLATED TORNADOES AND DAMAGING
WINDS...WITH A LESSER THREAT OF HAIL. THE SEVERE WEATHER THREAT IS
EXPECTED TO BEGIN MID TO LATE MORNING ACROSS THE NORTHWEST COUNTIES
OF SOUTHEAST TEXAS...SPREADING TO THE REST OF THE AREA MIDDAY TO
EARLY AFTERNOON.

IN ADDITION...BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE
STORMS TODAY. RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH...WITH
ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE. MINOR FLOODING OF
STREETS...FEEDER ROADS...AND OTHER LOW SPOTS WILL BE POSSIBLE.
HOWEVER...THE FAST MOVEMENT OF THE SYSTEM SHOULD PRECLUDE
SIGNIFICANT FLOODING.

BY TONIGHT...THUNDERSTORMS WILL BE CONFINED MAINLY TO THE SOUTHERN
AND EASTERN PORTIONS OF SOUTHEAST TEXAS. THE SEVERE WEATHER THREAT
SHOULD END EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

In the hours before

Special weather statement, Oct 10, 9:40 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
940 AM CDT TUE OCT 10 2006

TXZ195-196-101545-
BURLESON-BRAZOS-
INCLUDING THE CITIES OF...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN
940 AM CDT TUE OCT 10 2006

...STRONG THUNDERSTORMS MOVING INTO BURLESON AND BRAZOS COUNTIES...

STRONG THUNDERSTORMS MOVING EAST AT 30 MPH WILL AFFECT NORTHERN
BURLESON AND BRAZOS COUNTIES. THE STRONGEST STORMS WERE MOVING
INTO CHRIESMAN AT 930 AM AND WILL PUSH ACROSS CALDWELL BY 945 AM
AND AFFECT LOCATIONS ALONG AND WEST OF HIGHWAY 21. THE STORMS ARE
EXPECTED TO AFFECT THE BRYAN-COLLEGE STATION AREA BY 1015 AM.
GUSTY WINDS OF 40 TO 45 MPH WILL BE POSSIBLE.

A TORNADO WATCH IS IN EFFECT UNTIL 2 PM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 9:45 AM CDTTornado WarningHGXBurleson30 min
Oct 10, 10:18 AM CDTTornado WarningHGXBrazos, Burleson42 min
Oct 10, 11:36 AM CDTTornado WarningHGXWaller, Washington39 min
Oct 10, 11:59 AM CDTSevere Thunderstorm WarningHGXHarris46 min
Oct 10, 12:38 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery52 min
Oct 10, 12:53 PM CDTSevere Thunderstorm WarningHGXFort Bend37 min
Oct 10, 1:05 PM CDTSpecial Marine WarningHGX115 min
Oct 10, 1:11 PM CDTSpecial Marine WarningHGX2 hr
Oct 10, 1:19 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery41 min
Oct 10, 2:07 PM CDTTornado WarningHGXBrazoria, Galveston23 min
Oct 10, 2:52 PM CDTSpecial Marine WarningHGX53 min
Oct 10, 3:10 PM CDTSpecial Marine WarningHGX2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.